Magenta ........ NyQuil is not designed to be taken for sleep on a daily basis. It has other medications in its make-up that are not consistent with a healthy regimen of dealing with daily sleep problems.
Have you talked with your dr about a sleep study or tried to determine what is causing your sleep problems? I have them too and in my cases it's due to autoimmune disorders. Lots of things can cause sleep deprivation. But you need to find out what is causing the problem, then deal with that particular issue specifically rather than just self-medicating with something that is mostly alcohol and a antihistamine. Hope that helps and makes sense.
You may find that you don't even need medication if you have something like sleep apnea. In that instance taking medication could actually be dangerous for you. Talk with your dr! That is my best advice. God bless.
Hi Magenta 2789,
I ran across this post which was several months ago. I agree w/ the comment that Nyquil has other ingredients in it you do not need for sleep. The primary part of Nyquil that makes you sleepy is an antihistamine called doxylamine (not sure on spelling). It is similar to Benadryl but doesn't dry you out as much. Unasom uses doxylamine.
For most people taking an antihistamine for sleep every night will result in the brain's very quick adaptation to the medication. So you will be fortunate if it works maybe 3 nights in a row.
So I would suggest that an OTC product that contains an antihistamine such as Benadryl or Unasom or Nyquil will not be helpful on a regular basis for sleep.
Have you talked w/ your doctor about your sleep problem or hopefully by now it has been resolved.
Yo soy medico, El Nyquil contiene doxilamina y pseudoefedrina, http://www.consultaespecialistas.comla doxilamina es un antihistaminico de primera generacion que tiene un efecto adverso que es producir sueño, tu lo puedes tomar, pero resulta que no por mucho tiempo no mas de 3 meses seguidos.
Last edited by wendyypaola; 02-27-2013 at 09:23 PM.